Couldn't find what you looking for?

TRY OUR SEARCH!

I have never posted on one of these websites but I have used information from others on forums to get advise on stopping cymbalta and I wanted to dhare my story since i am doing very well.  I was on Cymbalta 60mg every day for approx 1 year for post pardum depression. I have always had a long history of depression and I have seeked on and off presrciption treatment for it. I had taken cymbalta in the past also. I found out I was pregant with my second child and needed to get off of cymbalta quickly.  I initially was going to ween off but i missed 3 days worth of doses and i decided to come off cold turkey.  This is diffucult- lots of brain zaps, exhaustion, mental cloudiness, short term memory, flu like symtoms...it was horrible. I personally feel if your provider doesnt know what 'brain zaps' are- you need to find a different provider who undersatnds serontonin discontinuation syndrome. I felt trapped in my own mind. I went to my primary care MD (which has had a history of depression herself) and she put me on prosac 20mg everyday.   within 2 days I felt like myself and my head and mind felt clear.  PERSONALLY, THIS IS THE ONLY WAY I FEEL IS THE WAY TO GO WHEN STOPPING CYMBALTA. DISCUSS WITH YOUR DR. THAT YOU WOULD LIKE TO TAPER OFF CYMBALATA TO PROSAC. IT ERASES THE SIDE EFFECTS OF CYMBALTA DISCONINUATION.  I discontinued the prosac cold turkey 2 months after i started it.  The only effects slight withdrawl from prosac- small brain zaps...(nothing compaired to cymbalta brain zaps) and a little dizziness. My mood and thinking was really not altered when I discontinued prosac cold turkey.  I have been off for a month and a half and feel great. I personally feel Cymbalta is a very dangerous drug and withdrawl is a medical emergency.  I have been a registered nurse for 10 years and would never suggest anyone to take this. I wish you the best!

Loading...

Thank you so much for this post Johnny982. My story is very similar to yours as I was prescribed this drug after many years of struggling with depression/anxiety. Coupled with therapy, it was a great help when I really needed it this past year. I was doing so well that I started toying with the idea of going off them. However, I recently noticed I'm having lots of racing and extreme thoughts coming out of no where. One moment I'm fine and the next, I'm having random dark thoughts. It feels like there's an extra voice inside my head saying awful self-sabotaging things. I really would like to ween off the medication and will consult my doctor about it... suggesting your prosac idea. However, now I'm afraid of going off the drug because I was doing great and then all of a sudden, not so great. Does this sound like something similar to what you experienced? I'm feeling like a total basket case lately and would love any input.

Thank you so much. I hope you're doing fabulously off this drug!

Reply

Loading...

I feel for you. This drug can go from good to bad very quickly.  I developed nerve pain in my feet suddenly.  It took me months and months to ween off of cymbalta until I was on such a low dose, then I went cold turkey.  It has been about a month of the cold turkey.  Been tempted several times to go back on just to feel some relief.  But, I am feeling again- whereas before, not really feeling emotion just floating along, but evenly.  Hard to explain.  But I would not get emotional about anything, which I also think is not good because then you are stuffing it somewhere.  We need to feel our emotions good or bad.  It is when they get too intense an unmanagable or our lives are spiraling out of control that we need help.  We trust our doctors to help us.  They do more harm with most prescriptions, and it just leads to a different place of being sick.  It never really gets to the root cause of why we don't feel good or why our emotions are off.  Get to a good naturopath that will run blood tests and one that has knowledge of depression.  They can help get you back on track without making you sicker.  Keep doing your own research- you know your own body better than anyone.  I am concerned about the extra voice in your head.  That is not normal.  I feed negative thoughts into myself and it is my own voice, but have never heard voices like another person standing in the room that is not there- I dont know if that is what you mean.  But with this drug comes a lot of negativity in my mental state of mind.  I feel angry over nothing.  I don't feel happy.  Okay,  those are symptoms of depression, but I have multiple days without those symptoms too.  Its when I am really tired, not enough sleep and too much stress at work or home that I feel those things.  Pretty normal, don't need to go on a drug that has caused me nerve pain in my feet or constant ringing in my ears.  Makes me so mad that this does not have to happen to people.  I feel like a basket case too at times; at times not all the time.  Racing thoughts, not normal, sorry.  Good luck to you!!  Wish you the best. 

 

Reply

Loading...

Hi, I am a nurse too- I am a Family Nurse Practitioner and used to frequently prescribe cymbalta for my patients.  The cymbalta reps were really pushing the "chronic pain" indication.  "You don't want to take NARCOTICS for pain- take cymbalta instead", they would insist.  I was having severe pain in my abdomen and had surgery that was supposed to correct it.  I later found out that my surgeon took out my health left ovary and left in my diseased right ovary.  What a nightmare!  Anyways I started cymbalta to help with the pain in my right abdomen that wasn't supposed to be there.  At one point, the doctor had me on 90 mg daily but after having the correct surgery, I went down to 60mg.  I weaned myself down to 30mg daily and then started tapering them over a few months.  I finally thought- this is it!  I went 7 days off completely when I couldn't take it anymore!  Who named them "brain zaps"? They felt more like explosions in my head!  I felt completely crazy- screaming for no reason, crying hysterically, going insane.  I took a 30 mg capsule and within hours was back to "normal".  WTF? 

I hate these medications!!!  I hate the doctor who put me on them and I hate myself for starting my patients on them too.  I feel like all I needed was someone to find out the root cause of my pain (messed up surgery) and maybe a therapist to help me find better coping mechanisms. 

I hate what this world is coming to!

Reply

Loading...